Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 83, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 22, 2006, 3:37 AM CDT for Jim Wells County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2006, 3:37 AM CDT (08:37 UTC)
- Expired
- Oct 22, 2006, 5:30 AM CDT
- In force
- 113 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1110 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 21, 8:49 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Oct 21, 8:49 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 849 PM CDT SAT OCT 21 2006 .DISCUSSION...WEAK CONVECTION STARTING TO FIRE UP ALONG CONVERGENCE AREA...WITH FRONT APPROACHING KSAT. APPEARS PREVIOUS FORECAST HAS THINGS PRETTY MUCH IN HAND WITH RESPECT TO POPS AND FRONTAL TIMING...SO AT THIS TIME WILL NOT MAKE CHANGES TO THE FORECAST. MARINE PACKAGE LOOKS FINE TOO...BIT WILL BEGIN THE SCA A BIT EARLIER SHOULD THE FRONT ACCELERATE AS IT OFTEN DOES AFTER SUNSET. && .AVIATION...SCT SHRAS ARE EXPECTED TONIGHT ALONG A COLD FRONT THAT IS EXPECTED TO MOVE SOUTH THROUGH THE AREA OVRNITE. AN ISOL TSRAS IS POSSIBLE HOWEVER WILL NOT MENTION IN TAFS AS AM EXPECTING PRIMARILY SHRAS WITH GENERALLY MVFR CONDITIONS. A MODERATE TO STRONG N WIND WILL DVLP IN ITS WAKE AND OVC CONDITIONS WITH PATCHY -RA DVLPG THROUGH SUN MORNING. CONDITIONS BEGIN TO IMPROVE THROUGH THE AFTERNOON AS PRECIP TAPERS OFF AND CIGS RAISE TO VFR HEIGHTS. && .PREV DISCUSSION... (ISSUED 308 PM CDT SAT OCT 21 2006) SHORT TERM (TONIGHT - SUN NIGHT...MODELS IN GOOD AGREEMENT WITH TIMING AND STRENGTH OF COLD FRONT LATER TONIGHT/EARLY SUNDAY. CURRENTLY... THE LEADING EDGE OF THE COLD FRONT IS OVER NCENT TX. EXPECT THE FRONT TO MAKE VCT REGION BETWEEN 04-06Z TONIGHT...CRP 07-09Z. DESPITE FAIRLY HIGH MODEL POPS OF 50-70% TONIGHT...CANT SEEM TO FIND ANY STRONG FORCING FOR PRECIP. WEAK ISENTROPIC LIFT ALONG WITH LOW LEVEL CONVERGENCE WITH THE LEADING EDGE OF THE FRONT WILL ALLOW FOR CHC POPS FOR MAINLY LIGHT RAIN LATER TONIGHT AND EARLY MON. THINK CHC FOR THUNDER MINIMAL GIVEN LACK OF INSTABILITY AND STRONG FORCING. TEMPS WILL DROP INTO THE MID TO UPPER 50S OVER THE NE CWA BY MON MORNING AND GENERALLY LOWER 60S ELSEWHERE. EXPECT A MOSTLY CLOUDY/CLOUDY DAY FOR MUCH OF MON...AND COMBINED WITH STRONG NORTHERLY WINDS AND COLD ADVECTION...TEMPS SHOULD STRUGGLE TO GET OUT OF THE 60S. SOME CLEARING AND WEAKING WINDS OVER THE LAND MON NIGHT WILL ALLOW EVEN COOLER CONDITIONS...WITH TEMPS DROPPING TO AROUND 50 OVER THE N CWA...AND 55 TO 60 ELSEWHERE. MARINE...BIG STORY WILL BE INCREASING WINDS TONIGHT BEHIND THE COLD FRONT. HAVE GONE SCA ALL COASTAL ZONES AFTER 09Z TONIGHT. MODELS SHOW STRONG/SCA STRENGTH WINDS CONTINUING THROUGH AT LEAST SUNDAY NIGHT. EXPECT WINDS TO INCREASE TO 20 TO 30 KNOTS BEHIND THE FRONT WITH GUST TO GALE FORCE POSSIBLE. LOW END SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO MONDAY THOUGH WINDS WILL BECOME MORE EASTERLY. WINDS WILL BECOME MORE SERLY ON TUESDAY THOUGH THEY WILL BE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS. MODERATE ONSHORE FLOW WILL CONTINUE THRU FRIDAY BEFORE A COLD FRONT MOVES THROUGH ON FRIDAY BRINGING A RETURN OF STRONG NORTHERLY WINDS. LONG TERM (MONDAY THROUGH SATURDAY)...WORKWEEK STARTS OFF VERY NICELY ACROSS SOUTH TEXAS WITH SOME CLOUS AND TEMPS STILL A FEW DEGREES BELOW NORMAL. WEATHER STARTS TO CHANGE ON TUESDAY AS FLOW BECOMES MORE ZONAL AND MID AND HIGH LEVEL MOISTURE STARTS TO MOVE BACK OVER THE AREA. ALSO A WEAK COASTAL TROF DEVELOPS SO CHANCE OF RAIN WILL START TO INCREASE WITH TEMPS AROUND CLIMO. CHANCE OF RAIN WILL CONTINUE INTO TUESDAY NIGHT. BY WEDNESDAY AND THURSDAY...DEEPEST PLUME OF MOISTURE SHIFTS TO OUR EAST SO WILL HAVE LOW END POPS OVER ERN AREAS WITH POPS DECREASING WESTWARD. HIGH WILL HAVE MOVED OFF INTO THE SERN U.S. BY THIS TIME WITH A LEE TROF DEVELOPING SO TEMPS WILL BE WARMER WITH HIGHER DEWPOINTS AS WELL. LOTS OF DISCREPANCY THEN DEVELOP IN THE MODELS WITH GFS SHOWING A HIGHLY AMPLIFIED RIDGE ALONG THE WEST COAST WITH NORTHERLY FLOW COMING STRAIGHT DOWN INTO TX WHICH WILL BRING ANOTHER FRONT THRU THE AREA. CANADIAN SOMEWHAT SUPPORTS THIS THOUGH SLOWER AND ECMWF DOES NOT SHOW THIS AT ALL RIGHT NOW. WILL LEAN MORE TOWARDS CANADIAN WHICH SEEMS A GOOD COMPROMISE. WILL CALL FOR CHANCE OF TSTMS AHEAD OF THE FRONT FRIDAY WITH COOLER WX IN STORE FOR THE WEEKEND. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 7 AM MONDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM. && TE/81...MESO/AVIATION GW/86...GRIDS/MARINE/PUBLIC
Hazardous weather outlook, Oct 21, 6:21 AM CDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 621 AM CDT SAT OCT 21 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 621 AM CDT SAT OCT 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND A FEW THUNDERSTORMS TONIGHT AND EARLY SUNDAY. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. STRONG OFFSHORE FLOW BEHIND THE COLD FRONT WILL PROVIDE DANGEROUS BOATING CONDITIONS LATE TONIGHT...WITH WINDS GUSTING TO 35 KNOTS AT TIMES. SMALL CRAFT SHOULD RETURN TO PORT BEFORE THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TO PRODUCE DANGEROUS BOATING CONDITIONS THROUGH SUNDAY BEFORE WINDS BEGIN TO SUBSIDE SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 1:43 AM CDT | Flash Flood Warning | CRP | Jim Wells | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.